advertisement
Question
Posted by: Sally | 2011/10/12

medication - serlife/serdep

Hi. When i got my medicine this month - i was told that serlife is currently unavailable and was given serdep. i''ve been drinking the medication as normal - one and a half tablet every morning. but i''m not feeling well. i''m tired and totally down and unmotivated. actually i feel like i can''t get up in the mornings anymore. i sit 8 hours at work being unproductive. could it be the medication? thanks...

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Sorry to hear about this. You really need to call your prescribing doctor for advice, as he knows your case in detail ; and thus would be in a better position to consider whether there are other likely causes than the change in medications.
Officially, as both serlife and serdep are supposed to be clinically identical forms of the active ingredient sertraline, there should be no difference in the effects and side-effects of these two. The time-scale isn't entirely clear, but though the experiences you describe might follow sudden stopping of the medication, if the new preparation was simply a bit weaker, it shouldn't produce such symptoms rapidly.
At times, especially, I think, around this time of year, there are sudden episodes of particular drugs not being available in many pharmacies, something I find exceedinly suspicious. It seems to be related to hoarding of some drugs somewhere in the supply chain, anticipating a price rise, so that higher profits can be made after the price has gone up. Of course I hope this is not so, but I have run across it more often than I like.
Maybe the pharmacy in such cases might, as in your case, suggest a substitute from the prescribed med on which you are settled, but perhaps this should only be enough to last until a new supply of the usual med is available. And the system ought to allow highly accurate prediction of when new supplies will be available, and indeed to prevent ever running out of any such products.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

12
Our users say:
Posted by: Anonymous | 2015/02/11

Was on serdep for past 2 years after 3 years of severe insomnia. My pharmacy rN out of serdep a week ago and gave me serlife. In 1 week I am back to a full blown disfunctional insomniac!!! I am so irate!!! Have a very high pressure job and can not function on no sleep!! THE DRUGS ARE NOT THE SAME!!

Reply to Anonymous | 1 comment (hide)
Posted by: Anonymous | 2015/04/18

I have just been given serlife where before I was on serdep. I took my first one today and can feel a difference. How are you now?

Posted by: Anonymous | 2014/10/27

I was using serlife from June this year and it worked with me. My nghtmares stoped. And I was more stable. This month the chemist said they do not have stock and gave me serdep. I feel tence again en having nightmares all over. I am using 100mg per day. Having kidney ad liver. Problems due to post bilharzia at school. I am very tired also the last few days. Is the serdep not functioning well with me?

Reply to Anonymous
Posted by: Happy Chappie | 2014/05/09

Forgot to say, I was on 100mg / day.

Reply to Happy Chappie
Posted by: Happy Chappie | 2014/05/09

I have been on anti D's for 10 years, not so much for depression, but for anxiety and panic attacks. For the last 6 - 7 years using first Surlife then the generic Surdep. I decided to stop cold turkey about 3 months ago and think I am back to normal again, if there is such a thing?,I have my MOODS back again! Just hated being so depended on a small little pill. Lost some of my natural MOODS.You do however need to have a strong mind to understand the things that happens to your body, your mind, and why they happen, if you wanna stop. I tried to stop after 1 year, was not ready, 2 years - not ready, 5 years - not ready, now 10 years, come high hell or waters - I AM READY!!!

Reply to Happy Chappie
Posted by: Anonymous | 2013/08/21

Its said if obese you can loose weight with serdep

Reply to Anonymous | 1 comment (hide)
Posted by: Anonymous | 2016/07/28

my doctor gave me serdep to gain weight. so i dont know about losing weight while on it

Posted by: Anonymous | 2013/07/09

I have been using Serdep for about two months nowand have really experienced positive results. My anixiety and constant fear of minor issues have started to become more managable. However, with my latest prescription the pharmacy gave me Serlife and after about two months on this product I feel that I am back to where I was before; chronic anxietey, chest pain, clenching jaws and persisting tension on my abs (permanently tensed up) Could it be that Serdep works better despite the fact that both are supposed to do the same. I am also using Lenapain (codeine based) Could this have an effect on the effectiveness of the Serdep/Serlife treatment?

Reply to Anonymous
Posted by: dalleen | 2011/11/30

I''m trying to get off serdep, been on 150mg a day for a year, what are the dosages for weaning?

Reply to dalleen | 1 comment (hide)
Posted by: x | 2013/07/09

Why do you want to get off it

Posted by: cybershrink | 2011/10/12

Sorry to hear about this. You really need to call your prescribing doctor for advice, as he knows your case in detail ; and thus would be in a better position to consider whether there are other likely causes than the change in medications.
Officially, as both serlife and serdep are supposed to be clinically identical forms of the active ingredient sertraline, there should be no difference in the effects and side-effects of these two. The time-scale isn't entirely clear, but though the experiences you describe might follow sudden stopping of the medication, if the new preparation was simply a bit weaker, it shouldn't produce such symptoms rapidly.
At times, especially, I think, around this time of year, there are sudden episodes of particular drugs not being available in many pharmacies, something I find exceedinly suspicious. It seems to be related to hoarding of some drugs somewhere in the supply chain, anticipating a price rise, so that higher profits can be made after the price has gone up. Of course I hope this is not so, but I have run across it more often than I like.
Maybe the pharmacy in such cases might, as in your case, suggest a substitute from the prescribed med on which you are settled, but perhaps this should only be enough to last until a new supply of the usual med is available. And the system ought to allow highly accurate prediction of when new supplies will be available, and indeed to prevent ever running out of any such products.

Reply to cybershrink | 1 comment (hide)
Posted by: x | 2013/07/09

I have been using Serdep for about two months nowand have really experienced positive results. My anixiety and constant fear of minor issues have started to become more managable. However, with my latest prescription the pharmacy gave me Serlife and after about two months on this product I feel that I am back to where I was before; chronic anxietey, chest pain, clenching jaws and persisting tension on my abs (permanently tensed up) Could it be that Serdep works better despite the fact that both are supposed to do the same. I am also using Lenapain (codeine based) Could this have an effect on the effectiveness of the Serdep/Serlife treatment?

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement